MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ECH PRI FEM COMP SO SZ 11; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. ECH PRI FEM COMP SO SZ 11; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 71341011
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 04/21/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tka surgery had been performed, the echelon femoral component broke in the femoral canal as shown by x-ray images.A revision surgery was performed to remove and replace the broken prosthesis.The patient outcome is unknown.
 
Additional Manufacturer Narrative
The device, used in treatment was not returned for evaluation.Without the actual product, product evaluation could not be performed and complaint could not be confirmed.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.According to clinical/medical investigation , per complaint details, within 2 years of implantation ¿x-rays showed the stem had broken in the femoral canal¿ for which the patient underwent a subsequent revision.It is possible that inadequate proximal femoral support, micro-motion, and body habitus could have been contributing factors to the reported event, although the root cause could not be definitively concluded based solely on the single x-ray image provided.The patient impact beyond the reported stem fracture, subsequent revision and an expected transient rehabilitative period could not be determined based on the limited information provided.No further medical assessment can be rendered at this time.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.Possible causes could include but not limited to traumatic injury, surgical technique or size of device.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further actions are being taken at this time.We consider this investigation closed.Credit will not be issued for the device.

Brand Name
ECH PRI FEM COMP SO SZ 11
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10065516
Report Number1020279-2020-01770
Device Sequence Number10906124
Product Code JDI
UDI-Device Identifier03596010438751
UDI-Public3596010438751
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K983834
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71341011
Device Lot Number17EM18306
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/21/2020
Supplement Date Received by Manufacturer01/25/2021
Initial Report FDA Received Date05/18/2020
Supplement Report FDA Received Date01/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;